Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 103, NWS New Orleans, LA

May 2, 2013Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 2, 2013, 10:35 AM CDT for Harrison County, Mississippi. It took effect at May 3, 2013, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 2, 2013, 10:35 AM CDT (15:35 UTC)
In effect from
May 3, 2013, 3:00 AM CDT
Expired
May 2, 2013, 9:07 PM CDT
In force
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River above Gulfport (GLFM6).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 2, 3:36 AM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, May 2, 3:36 AM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 AM CDT THU MAY 2 2013

.SHORT TERM...
THE UPPER LOW THAT HAS BEEN MENACING THE CENTRAL GULF COAST REGION
FOR THE PAST COUPLE OF DAYS WILL CONTINUE TO DO SO TODAY WITH THE
CONTINUED THREAT OF ADDITIONAL LOCALLY HEAVY RAINFALL. AS A
RESULT...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT TODAY FOR THE
ENTIRE FORECAST AREA. THE UPPER LOW EARLY THIS MORNING WAS
CENTERED OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AND THE
MAIN AREA OF RAIN AND CONVECTION WAS LOCATED JUST TO THE EAST OF
THE AREA OVER SOUTHERN ALABAMA.THE UPPER LOW WILL CONTINUE TO
MOVE ONLY SLOWLY TO THE EAST TODAY. THE ATMOSPHERE REMAINS QUITE
MOIST AND UNSTABLE. PRECIPITABLE WATER VALUES REMAIN IN EXCESS OF
1.5 INCHES. THE STAGE WILL BE SET AGAIN TODAY FOR THE DEVELOPMENT
OF NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
POSSIBLE.

AS THE GULF COAST UPPER LOW BEGINS TO MOVE OFF TO THE EAST
TONIGHT...THE REGION WILL COME UNDER THE INFLUENCE OF A DEVELOPING
CLOSED LOW THAT WILL BE PINCHED OFF OVER THE CENTRAL AND SOUTHERN
AT THE BASE OF A DIGGING UPPER TROUGH. THIS SYSTEM WILL SLOWLY
MOVE EAST OVER THE COURSE OF THE NEXT FEW DAYS WITH AN ASSOCIATED
COLD FRONT PUSHING ACROSS THE AREA FRIDAY. ADDITIONAL CHANCES FOR
RAIN WILL BE IN THE OFFING TONIGHT AND FRIDAY AS THIS SYSTEM
AFFECTS THE AREA. DRIER AND COOLER AIR WILL WORK INTO THE REGION
FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE COLD FRONT WITH
TEMPERATURES...ESPECIALLY MINIMUM TEMPERATURES...RUNNING WELL
BELOW NORMAL. 11

.LONG TERM...
THE AFOREMENTIONED UPPER LOW THAT DEVELOPED OVER THE SOUTHERN
PLAINS WILL CONTINUE TO TRACK EASTWARD INTO THE SOUTHEAST U.S. LATE
IN WEEKEND AND INTO EARLY NEXT WEEK WITH THE LOCAL AREA REMAINING
IN NORTHWEST FLOW ALOFT. TEMPERATURES WILL REMAIN BELOW NORMAL
THROUGH EARLY NEXT WEEK...BUT A WARMING TREND WILL ENSUE DURING
THE COURSE OF THE WORK WEEK AS MODEST UPPER LEVEL RIDGING SHIFTS
EAST OVER THE LOWER MISSISSIPPI VALLEY. TEMPERATURES WILL BE RUNNING
NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. 11

&&

.AVIATION...
UPPER LOW CURRENTLY CENTERED OVER THE AREA. CONVECTIVE COMPLEX OVER
KMOB IS NOT THREATENING ANY TERMINALS. HOWEVER...A FEW SHRA ARE
NORTHWEST OF KHUM AND SOUTH OF KGPT...AND COULD AFFECT THOSE
TERMINALS PRIOR TO ISSUANCE OF 12Z PACKAGE AND WILL HANDLE WITH
AMENDMENTS IF THEY GET CLOSER.

ELSEWHERE...MOST TERMINALS ARE BEING AFFECTED WITH LOW
CLOUDS...BETWEEN FL008 AND FL018. WE MAY SEE THESE LOWER A FEW
HUNDRED MORE FEET IN THE NEXT TWO HOURS...BUT LOW VISIBILITIES DO
NOT APPEAR THAT THEY WILL BE A MAJOR ISSUE THIS MORNING. AS
CONVECTIVE TEMPERATURES IN THE 70S ARE REACHED BY
MID-MORNING...CUMULUS BUILDUP WILL BEGIN AROUND FL015-020. WILL BE
CARRYING VCTS FOR MORNING DEVELOPMENT AT ALL TERMINALS WITH A TEMPO
GROUP FOR TSRA IN A 4 HOUR AFTERNOON WINDOW AT MOST TERMINALS. WITH
LOSS OF HEATING...MOST TSRA SHOULD DISSIPATE BY 01-02Z. STRATUS WILL
AGAIN DEVELOP AROUND 06Z WITH MVFR TO IFR CEILINGS. 35

&&

.MARINE...
WEAK LOW PRESSURE CENTERED NEAR THE MOUTH OF THE MISSISSIPPI RIVER
THIS MORNING WITH WINDS SOMEWHAT WEAKER THAN FORECAST EARLIER. DO
NOT EXPECT ANY SIGNIFICANT STRENGTHENING OF THIS SYSTEM AS IT MOVES
SLOWLY EASTWARD...AND WILL LOWER SMALL CRAFT ADVISORY TO SMALL CRAFT
EXERCISE CAUTION HEADLINES WHERE THE ADVISORY HAD BEEN IN EFFECT.
THIS WILL CONTINUE INTO THE EVENING HOURS. ON FRIDAY...TROF AXIS
WILL MOVE EASTWARD ACROSS THE WATERS. COLD AIR ADVECTION WILL RIDE
OVER THE WATERS ON NORTHWEST WINDS DURING THE AFTERNOON.  ADVISORIES
WILL BE NECESSARY BY EVENING ON FRIDAY OVER ALL OPEN WATERS AT A
MINIMUM. ADVISORIES WOULD RUN INTO SATURDAY MORNING BEFORE COLD
ADVECTION RELAXES. INDICATIONS ARE THAT A REINFORCING SHOT OF COOL
AND DRY AIR WILL CAUSE AN INCREASE IN THE WINDS ON SUNDAY...BUT NOT
AS STRONG AS TOMORROW. BOTTOM LINE IS THAT CONDITIONS WILL BE
CHANGING SIGNIFICANTLY SEVERAL TIMES BETWEEN NOW AND THE END OF THE
WEEKEND. 35

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING CONVECTION AND HYDRO TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  57  65  42 /  70  60  50  10
BTR  78  58  68  43 /  70  60  40  10
ASD  79  63  72  46 /  70  60  50  10
MSY  78  64  72  49 /  70  60  40  10
GPT  78  63  73  46 /  70  60  50  20
PQL  77  63  74  47 /  70  60  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, May 2, 4:30 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT THU MAY 2 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-022130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
430 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY
DURING THE AFTERNOON HOURS. WHILE SEVERE WEATHER IS NOT
EXPECTED...SOME STORMS WILL PRODUCE FREQUENT LIGHTNING AND GUSTY
WINDS. THE STORMS WILL BE SLOW MOVING...WITH LOCALLY HEAVY
RAINFALL POSSIBLE.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI THROUGH THIS AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED HIGHER
AMOUNTS ARE POSSIBLE THROUGH EARLY THIS EVENING AND MAY CAUSE
FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY
RAINFALL OVER THE PAST TWO DAYS.

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY...ESPECIALLY OVER
MISSISSIPPI SOUND...CHANDELEUR SOUND...AND THE OPEN WATERS EAST OF
THE MOUTH OF THE MISSISSIPPI RIVER. EAST WINDS OF 15 TO 20 KNOTS
ARE EXPECTED AHEAD OF LOW PRESSURE MOVING ALONG THE GULF COAST.

HEAVY RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT SEVERAL AREA
RIVERS TO...OR ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY. GUSTY WEST TO
NORTHWEST WINDS WILL OCCUR IN THE WAKE OF THE COLD FRONT...AND
SMALL CRAFT ADVISORIES ARE LIKELY TO BE ISSUED FOR FRIDAY INTO
SATURDAY. A REINFORCING SHOT OF COLL AIR WILL MOVE THROUGH THE
AREA SUNDAY...AND SMALL CRAFT ADVISORIES MAY AGAIN BE NEEDED.

SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE INTO EARLY NEXT
WEEK...AND POSSIBLY BEYOND. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 2, 9:26 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
926 AM CDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FLASH FLOOD      6 NNE BILOXI            30.49N 88.90W
05/01/2013                   HARRISON           MS   EMERGENCY MNGR

            ROAD 106 OFF OF LAMEY BRIDGE CLOSED DUE TO FLASH
            FLOODING.

0652 PM     FLASH FLOOD      3 NE BILOXI             30.44N 88.89W
05/01/2013                   HARRISON           MS   EMERGENCY MNGR

            BONEY AVE OFF OF D IBERVILLE BLVD CLOSED.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:42 PM CDTSpecial Marine WarningLIX63 min
May 1, 8:47 PM CDTSpecial Marine WarningLIX58 min
May 1, 11:55 PM CDTSpecial Marine WarningLIX35 min
May 2, 10:49 AM CDTSpecial Marine WarningLIX26 min
May 2, 12:24 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard2 hr
May 2, 3:09 PM CDTFlash Flood WarningLIXJefferson, Orleans111 min
May 2, 3:47 PM CDTSmall Craft AdvisoryLIX45 hr
May 2, 4:52 PM CDTAreal Flood AdvisoryLIXLafourche113 min
May 1, 7:13 PM CDTSevere Thunderstorm WarningLIXJackson47 min
May 1, 9:16 PM CDTRiver Flood WarningLIXHarrison36 hr
May 2, 6:17 AM CDTFlash Flood WarningLIXHancock3 hr
May 2, 10:14 AM CDTRiver Flood WarningLIXJackson71 hr
May 2, 12:58 PM CDTCoastal Flood AdvisoryLIX9 hr

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.